Colorado, 2016Winter Storm in Colorado, February 1 to 7, 2016
February 1 to 7, 2016 · NWS PUB · 25 events in 24 counties and zones
A powerful weather system produced significant snow. and 40 inches at the summit of Wolf Creek Pass (Mineral County).
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful weather system produced significant snow. Some of the reported snow totals included...6 to 9 inches near Blende and Pueblo (Pueblo County)...Canon City (Fremont County) and Ordway (Crowley County)...10 to 13 inches near Cripple Creek and Woodland Park (Teller County)...Rosita and Silver Cliff (Custer County)...La Veta (Huerfano County)...Colorado City (Pueblo County)...Manitou Springs and Calhan (El Paso County)...14 to 17 inches in the rest of the Colorado Springs metro area (El Paso County)...Beulah (Pueblo County) and Maysville (Chaffee County...18 to 24 inches at Penrose (Fremont County)...northern El Paso County...Westcliffe (Custer County) and the Spanish Peaks (Huerfano County)...22 inches at Rye (Pueblo County)...30 inches at Monarch Pass (Chaffee County)...and 40 inches at the summit of Wolf Creek Pass (Mineral County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jan 31, 10:36 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 31, 10:36 PM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1036 PM MST SUN JAN 31 2016
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 332 PM MST SUN JAN 31 2016
...STILL SOME CHALLENGES WITH THE UPPER LOW TRACK...BUT WIDESPREAD
SNOW STILL LOOKS ON TARGET FOR SOUTHERN CO TONIGHT THROUGH MONDAY...
UPPER TROF DIGGING ALONG THE WEST COAST HAS SPREAD OVERRUNNING
PRECIPITATION/SNOWFALL ACROSS THE MOUNTAINS...VALLEYS AND I-25
CORRIDOR THIS AFTERNOON. AS THE UPPER LOW CLOSES OFF AND MOVES INTO
SOUTHERN UT/NRN AZ LATER TONIGHT...QG ASCENT WILL INCREASE ACROSS
THE MOUNTAINS. THEN SYSTEM TAKES ON A NEGATIVE TILT AND LIFTS TO THE
NORTHEAST THROUGH NORTHERN NEW MEXICO INTO SOUTHEAST CO BY
AFTERNOON. THERE ARE STILL DIFFERENCES IN THE MODEL SOLUTIONS WITH
TRACK OF THE SYSTEM AS IT EJECTS ACROSS SOUTHEAST CO MONDAY
AFTERNOON...WITH ECMWF CANADIAN AND NAM12 THE FARTHEST SOUTH...AND
GFS THE FARTHEST NORTH. SO THERE IS STILL THE POTENTIAL FOR FURTHER
SNOWFALL FORECAST CHANGES ACROSS SOUTHERN PORTIONS OF THE SOUTHEAST
PLAINS AS THESE DETAILS GET REFINED.
AS FOR SENSIBLE WEATHER...SNOW IS ALREADY GOING ACROSS THE MOUNTAINS
AND I-25 CORRIDOR. MOUNTAIN AREAS...PARTICULARLY ALONG THE CONTDVD
WILL SEE AN UPSWING IN SNOWFALL TONIGHT AS THE UPPER LOW APPROACHES
AND QG LIFT COMES OVERHEAD. SOUTHWEST MOUNTAINS SHOULD FAIR THE
BEST WITH THE COMBINATION OF SOUTHWESTERLY OROGRAPHIC FLOW AND
DYNAMICS. THIS AREA SHOULD SEE AN ADDITIONAL 2-3 FEET OF SNOW BY
STORMS END. THE SOUTHEAST MOUNTAINS AND PLAINS WILL LIKELY SEE WAVES
OF WAA/OVERRUNNING SNOW MOVE ACROSS THE AREA TONIGHT BEFORE THE
STEADIER AND HEAVIER SNOW SPREADS IN ON MONDAY AS THE SYSTEM WRAPS
UP ACROSS SOUTHEAST CO. EXACTLY WHERE THIS SYSTEM WRAPS UP WILL MAKE
OR BREAK THE CURRENT SNOWFALL FORECAST. FOR NOW...HAVE GONE WITH
THE CONSENSUS BLEND WHICH PUTS STORM TOTALS IN THE 6 TO 12 INCH
RANGE OVER MUCH OF THE PLAINS...EXCEPT BACA COUNTY WHERE IT WILL BE
A RAIN/SNOW MIX FOR THE BEGINNING PORTION OF THE DAY MONDAY. IF THE
SYSTEM WRAPS UP FARTHER NORTH...THEN LOWER SNOW TOTALS COULD OCCUR
FOR THE WHOLE SOUTHERN TIER OF THE SOUTHEAST PLAINS...SO FORECAST IS
STILL SOMEWHAT FLUID. HOWEVER GIVEN THE INTENSITY OF THE SYSTEM AS
IT EJECTS INTO THE PLAINS...PAST HISTORY HAS SHOWN THAT THE WRAP
AROUND SNOWFALL TENDS TO BE UNDERDONE ON THE NORTHERN SLOPES OF THE
RATON RIDGE BY GFS...AND THINK THAT NORTHERLY UPSLOPE FLOW WILL
COMPENSATE. THERE WILL BE A SNOWFALL MINIMUM SOUTH OF THE PALMER
DIVIDE...BUT A PERIOD OF INTENSE LIFT...AND THE DURATION OF THE
STORM SHOULD ALLOW THESE AREAS TO STILL ACHIEVE WARNING
CRITERIA...THOUGH SNOWFALL AMOUNTS MAY COME UP ON THE LOWER SIDE OF
WARNING NUMBERS. THE SOUTHEAST MOUNTAINS COULD SEE AROUND A FOOT OR
MORE WITH PIKES PEAK FARING THE BEST. THE SOUTHERN SANGRE DE CRISTO
MOUNTAINS ARE STILL A BIT OF A WILD CARD AS DEPENDING ON WHERE THE
MID LEVEL CIRCULATION TRACKS...MID LEVEL FLOW COULD END UP STAYING
TOO NORTHERLY TO PROVIDE ENHANCED LIFT FROM OROGRAPHICS THAT FAR
SOUTH. AGAIN...MODELS DIFFER WITH THIS DETAIL...BUT WITH GFS THE
OUTLIER WITH THE DRIER SOLN...WILL LEAN TOWARDS THE CONSENSUS FOR
NOW. -KT
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 332 PM MST SUN JAN 31 2016
...HIGH IMPACT WINTER STORM CONTINUES THROUGH TUESDAY...
MODELS SHOWING SOME DIFFERENCES ON TRACK OF THE CURRENT STORM
SYSTEM...WITH THE EC AND CMC STILL KEEPING THE CLOSED LOW MOVING
ACROSS NORTHERN NEW MEXICO INTO THE OKLAHOMA PANHANDLE MONDAY
EVENING BEFORE LIFTING OUT ACROSS NORTH CENTRAL KANSAS THROUGH THE
DAY TUESDAY. THE NAM IS A JUST A TAD FURTHER NORTH WITH THE SYSTEM
WHERE AS THE 12Z GFS IS STILL AN OUTLIER...BEING FASTER AND MUCH
FURTHER NORTH WITH THE SYSTEM.
CONTINUE TO STAY CLOSER TO MODEL CONSENSUS...WHICH KEEPS THE TROWAL
AND AXIS OF HEAVY SNOW ACROSS THE SOUTHEAST PLAINS MONDAY EVENING
WITH GUSTY NORTH WINDS DEVELOPING MONDAY NIGHT AND THROUGH THE DAY
TUESDAY...AS WRAP AROUND PRECIPITATION LIFTS NORTH AND EAST INTO
WESTERN KANSAS. THE FASTER AND MORE NORTH GFS SOLUTION WOULD TEND TO
KEEP THE HEAVIEST SNOW NORTH AND EAST OF SOUTHEAST COLORADO. AT ANY
RATE...CURRENT WINTER STORM WARNINGS REMAIN IN PLACE THROUGH TUESDAY
MORNING...WITH THE FOCUS SHIFTING FROM WEST TO EAST ACROSS THE
EASTERN PLAINS. WILL NEED TO CONTINUE TO MONITOR THE DEVELOPMENT OF
THE GUSTY NORTHERLY WINDS AND POSSIBLE BLIZZARD CONDITIONS ACROSS
PORTIONS OF THE PLAINS MONDAY NIGHT...WITH SNOW AND BLOWING
SNOW...THOUGH NOT READY TO PULL THE TRIGGER AS OF YET.
COOL NORTHWEST FLOW DEVELOPS ACROSS THE AREA THROUGH THE DAY TUESDAY
AS THE STRONG STORM SYSTEM CONTINUES TO LIFT OUT INTO THE UPPER
MIDWEST. MODELS INDICATING A MINOR WAVE EMBEDDED WITHING THE FLOW
KEEPING THE CHANCE OF LIGHT SNOW...MAINLY OVER AND NEAR THE HIGHER
TERRAIN THROUGH TUESDAY NIGHT WITH WELL BELOW SEASONAL TEMPS
EXPECTED AREA WIDE.
COOL NORTHWEST FLOW CONTINUES ACROSS THE AREA THROUGH THE REST OF
THE WEEK...KEEPING TEMPERATURES AT OR BELOW SEASONAL AVERAGES AND
CHANCES OF LIGHT SNOW OVER AND NEAR THE HIGHER TERRAIN...ESPECIALLY
THURSDAY NIGHT AND FRIDAY...AS ANOTHER EMBEDDED WAVE MOVES ACROSS
THE STATE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1029 PM MST SUN JAN 31 2016
THE UPPER LOW PRESSURE SYSTEM WAS CURRENTLY OVER CENTRAL CA AND
MOVING INTO SOUTHERN NV...BUT THE EXACT PATH OF THIS SYSTEM IS
STILL A QUESTION...WHICH WILL HAVE A HUGE EFFECT ON THE AMOUNT OF
SNOW THE AREA WILL SEE.
KALS...LOOK FOR MVFR TO IFR CONDITIONS AS THE SYSTEM NEARS...WHICH
WILL CONTINUE UNTIL AROUND 21Z. BY THEN THE UPPER LOW SHOULD BE
TRACKING ALONG THE CO/NM STATE LINE AND TO THE EAST...SWINGING SFC
WINDS AT KALS TO A W THEN NW DIRECTION. IMPROVING CONDITIONS
AFTERWARD.
KCOS AND KPUB...BANDS OF SNOW WILL CONTINUE ACROSS THE I25
CORRIDOR...AFFECTING THE TAF SITES OF KCOS AND KPUB THROUGH THE
NIGHT. AS THE SYSTEM TRACKS EAST THROUGH THE DAY MONDAY...SNOW
FALL IS EXPECTED TO INCREASE THROUGH THE MORNING AND AFTN...THEN
AROUND 21Z-22Z AS THE LOW CONTINUES EAST THE STRONG NORTHERLY
WRAP-AROUND WINDS WILL THEN SURGE SOUTH. THIS WILL CAUSE AREAS OF
BLOWING AND DRIFTING SNOW...AND EVEN THOUGH SNOWFALL INTENSITY
WILL DROP OFF...VISBILITIES WILL LOWER. EXPECT IFR TO LIFR
CONDITIONS TO PERSIST OVER THE NEXT 24 HRS. MOORE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 AM MONDAY TO 11 AM MST TUESDAY FOR
COZ087-088-093-094-097-098.
WINTER STORM WARNING UNTIL 11 AM MST TUESDAY FOR COZ058>086-089.
WINTER STORM WARNING UNTIL 11 AM MST TUESDAY FOR COZ095-096.
WINTER WEATHER ADVISORY FROM 5 AM MONDAY TO 11 AM MST TUESDAY
FOR COZ099.
&&
SHORT TERM...KT
LONG TERM...MW
AVIATION...MOORE
Hazardous weather outlook, Jan 31, 3:52 PM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MST SUN JAN 31 2016
COZ058>089-093>099-012300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
352 PM MST SUN JAN 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG PACIFIC STORM SYSTEM...MOVING INTO THE GREAT BASIN
REGION THIS AFTERNOON...IS EXPECTED TO MOVE INTO THE FOUR CORNERS
REGION OVERNIGHT. THIS SYSTEM WILL BRING WIDESPREAD SNOW TO AREAS
ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND
EVENING...WITH SNOW...HEAVY AT TIMES...SPREADING EAST ACROSS THE
HIGH MOUNTAIN VALLEYS THROUGH THE EASTERN MOUNTAINS AND ADJACENT
PLAINS THROUGH MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE STRONG STORM WILL CONTINUE TO MOVE ACROSS THE COLORADO AND NEW
MEXICO BORDER THROUGH MONDAY NIGHT...BEFORE LIFTING OUT ACROSS NORTH
CENTRAL KANSAS THROUGH THE DAY TUESDAY.
THIS WILL BE A HIGH IMPACT STORM....BRINGING ABUNDANT SNOWFALL
ALONG WITH GUSTY WINDS TO ALL OF SOUTHERN COLORADO. STORM TOTAL
SNOWFALL ACROSS THE MOUNTAIN AREAS WILL GENERALLY BE BETWEEN 1
AND 2 FEET...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AT THE PEAKS.
THE PALMER DIVIDE WILL SEE OVER A FOOT OF SNOW...WITH THE
PLAINS...ESPECIALLY NORTH OF HIGHWAY 50...SEEING 6 TO 12 INCHES
WITH LOCALLY HIGHER AMOUNTS. THE HIGH MOUNTAIN VALLEYS WILL SEE 6
TO 8 INCHES...WITH BACA COUNTY LIKELY SEEING 3 TO 6 INCHES OF
SNOW THROUGH THE DAY TUESDAY.
IN ADDITION...STRONG NORTHERLY WINDS...GUSTING UP TO 45 MPH AT
TIMES...WILL DEVELOP ACROSS PORTIONS OF THE EASTERN PLAINS MONDAY
AFTERNOON AND NIGHT. THIS WILL PRODUCE VERY HAZARDOUS TRAVEL
CONDITIONS...WITH POOR VISIBILITY IN SNOW AND BLOWING AND DRIFTING
SNOW. SNOW WILL DIMINISH ACROSS THE AREA TUESDAY NIGHT...WITH LIGHT
SNOW LINGERING INTO WEDNESDAY...ESPECIALLY OVER THE HIGHER TERRAIN.
A WEAK DISTURBANCE PASSING TO THE NORTH WILL BRING A QUICK SHOT OF
SNOW TO THE CENTRAL MOUNTAINS...AND PERHAPS THE PALMER DIVIDE ON
FRIDAY. MINOR SNOW ACCUMULATIONS ARE POSSIBLE OVER THE CENTRAL
MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE NEEDED TONIGHT ACROSS ALL OF THE HIGHER TERRAIN AND I-25 CORRIDOR
REGION.
23/23
In the hours before
Local storm report, Jan 31, 9:45 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW 1 WSW ROSITA 38.09N 105.35W
01/31/2016 M2.8 INCH CUSTER CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Jan 31, 9:49 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
949 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW 1 WSW ROSITA 38.09N 105.35W
01/31/2016 M2.8 INCH CUSTER CO TRAINED SPOTTER
0927 PM SNOW 4 NNE COLORADO SPRINGS 38.88N 104.80W
01/31/2016 M3.4 INCH EL PASO CO TRAINED SPOTTER
0915 PM SNOW 2 NNE MONUMENT 39.12N 104.86W
01/31/2016 M4.5 INCH EL PASO CO TRAINED SPOTTER
0853 PM SNOW 1 SSE BEULAH 38.07N 104.98W
01/31/2016 M6.0 INCH PUEBLO CO TRAINED SPOTTER
0757 PM SNOW 7 W WESTCLIFFE 38.13N 105.58W
01/31/2016 M5.0 INCH CUSTER CO TRAINED SPOTTER
0700 PM SNOW 5 SSE AIR FORCE ACADEMY 38.93N 104.83W
01/31/2016 M4.0 INCH EL PASO CO TRAINED SPOTTER
0530 PM SNOW AIR FORCE ACADEMY 39.00N 104.87W
01/31/2016 E5.0 INCH EL PASO CO TRAINED SPOTTER
0530 PM SNOW MAYSVILLE 38.54N 106.22W
01/31/2016 M5.7 INCH CHAFFEE CO TRAINED SPOTTER
M 2.7 INCHES NEW SNOW 2.5 HOURS FROM 1530 TO
1730 MST.
0415 PM SNOW ROSITA 38.10N 105.33W
01/31/2016 M3.0 INCH CUSTER CO PUBLIC
0400 PM SNOW 4 NNE COLORADO SPRINGS 38.89N 104.79W
01/31/2016 M3.6 INCH EL PASO CO TRAINED SPOTTER
0341 PM SNOW 2 SSW COLORADO SPRINGS 38.80N 104.84W
01/31/2016 M3.1 INCH EL PASO CO TRAINED SPOTTER
0332 PM SNOW 1 SSW RYE 37.91N 104.94W
01/31/2016 M4.0 INCH PUEBLO CO NWS EMPLOYEE
0235 PM SNOW 5 WSW WALSENBURG 37.59N 104.87W
01/31/2016 U1.0 INCH HUERFANO CO TRAINED SPOTTER
SPOTTER INDICATED 'HEAVY SNOW' WITH 0.5 INCH
DEPTH 'IN PLACES'. THIS SOUNDS LIKE REPORT
OF SNOW SHOWER OCCURRING AT TIME OF REPORT.
0235 PM SNOW 6 WSW WALSENBURG 37.59N 104.87W
01/31/2016 U1.0 INCH HUERFANO CO TRAINED SPOTTER
SPOTTER INDICATED 'HEAVY SNOW' WITH 0.5 INCH
DEPTH 'IN PLACES'. THIS SOUNDS LIKE REPORT
OF SNOW SHOWER OCCURRING AT TIME OF REPORT.
0235 PM HEAVY SNOW 6 WSW WALSENBURG 37.59N 104.87W
01/31/2016 U1.0 INCH HUERFANO CO TRAINED SPOTTER
SPOTTER INDICATED 'HEAVY SNOW' WITH 0.5 INCH
DEPTH 'IN PLACES'. THIS SOUNDS LIKE REPORT
OF SNOW SHOWER OCCURRING AT TIME OF REPORT.
0120 PM SNOW 9 WSW FOUNTAIN 38.66N 104.87W
01/31/2016 M4.0 INCH EL PASO CO TRAINED SPOTTER
1138 AM SNOW 4 NW PETERSON AFB 38.88N 104.74W
01/31/2016 M2.5 INCH EL PASO CO TRAINED SPOTTER
1134 AM SNOW 4 SSW BLACK FOREST 38.97N 104.72W
01/31/2016 M3.0 INCH EL PASO CO TRAINED SPOTTER
0947 AM SNOW 5 N COLORADO SPRINGS 38.90N 104.81W
01/31/2016 M2.4 INCH EL PASO CO TRAINED SPOTTER
0930 AM SNOW 12 NNE PENROSE 38.59N 104.95W
01/31/2016 M4.0 INCH FREMONT CO TRAINED SPOTTER
0835 AM SNOW 3 WSW PETERSON AFB 38.81N 104.75W
01/31/2016 E1.0 INCH EL PASO CO AMATEUR RADIO
0833 AM SNOW 5 ESE MONUMENT 39.07N 104.78W
01/31/2016 E2.0 INCH EL PASO CO PUBLIC
0833 AM SNOW 5 ESE MONUMENT 39.07N 104.78W
01/31/2016 M2.0 INCH EL PASO CO PUBLIC
0823 AM SNOW 4 N FLORISSANT 39.00N 105.30W
01/31/2016 M1.6 INCH TELLER CO PUBLIC
0818 AM SNOW 5 NNW PETERSON AFB 38.89N 104.74W
01/31/2016 M2.5 INCH EL PASO CO TRAINED SPOTTER
0810 AM SNOW 2 N SECURITY 38.78N 104.73W
01/31/2016 M3.2 INCH EL PASO CO NWS EMPLOYEE
0808 AM SNOW 2 NW COLORADO SPRINGS 38.85N 104.85W
01/31/2016 M2.0 INCH EL PASO CO TRAINED SPOTTER
0.10 INCHES OF WATER EQUIVALENT.
0800 AM SNOW 5 NNE COLORADO SPRINGS 38.89N 104.79W
01/31/2016 M2.8 INCH EL PASO CO TRAINED SPOTTER
0.15 INCHES WATER EQUIVALENT.
0732 AM SNOW 2 NNE MONUMENT 39.12N 104.86W
01/31/2016 M2.2 INCH EL PASO CO TRAINED SPOTTER
0729 AM SNOW 7 ESE TEXAS CREEK 38.37N 105.46W
01/31/2016 M1.1 INCH FREMONT CO TRAINED SPOTTER
0.08 OF WATER EQUIVALENT.
0728 AM SNOW MAYSVILLE 38.54N 106.22W
01/31/2016 E3.0 INCH CHAFFEE CO TRAINED SPOTTER
SINCE 7:30 PM
0715 AM SNOW 2 WSW COLORADO SPRINGS 38.82N 104.86W
01/31/2016 M2.0 INCH EL PASO CO NWS EMPLOYEE
0701 AM SNOW 5 SSE AIR FORCE ACADEMY 38.93N 104.84W
01/31/2016 M3.0 INCH EL PASO CO PUBLIC
2.75 IN OVERNIGHT
0653 AM SNOW 1 SE WOLF CREEK PASS 37.47N 106.79W
01/31/2016 M7.0 INCH MINERAL CO PUBLIC
0600 AM SNOW WOODLAND PARK 39.00N 105.05W
01/31/2016 M3.0 INCH TELLER CO TRAINED SPOTTER
0308 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
01/31/2016 M4.5 INCH LAKE CO TRAINED SPOTTER
0.33 LIQUID
0200 AM SNOW 4 SW FALCON 38.89N 104.67W
01/31/2016 M2.0 INCH EL PASO CO PUBLIC
0152 AM SNOW 4 WSW FALCON 38.90N 104.68W
01/31/2016 M2.0 INCH EL PASO CO PUBLIC
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Jan 31, 10:02 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1002 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM SNOW 4 NW PETERSON AFB 38.88N 104.74W
01/31/2016 M4.0 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Jan 31, 10:34 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1034 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM SNOW PALMER LAKE 39.12N 104.91W
01/31/2016 M6.0 INCH EL PASO CO BROADCAST MEDIA
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Jan 31, 10:54 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1054 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM SNOW 1 SSE RYE 37.91N 104.92W
01/31/2016 E6.5 INCH PUEBLO CO COCORAHS
&&
MOORELocal storm report, Jan 31, 11:04 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1104 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW CANON CITY 38.46N 105.23W
01/31/2016 M3.0 INCH FREMONT CO BROADCAST MEDIA
&&
NWS PUEBLO CO
IRIS SYSTEMWinter Storm, Eastern Lake County / Western Mosquito Range Above 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 11:00 AM MST
- Where
- Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
Winter Storm, Eastern Sawatch Mountains Above 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 11:00 AM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
Winter Storm, Western Chaffee County Between 9000 & 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 11:00 AM MST
- Where
- Western Chaffee County Between 9000 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
Winter Storm, Eastern Chaffee County / Western Mosquito Range Above 9000 Ft
- When
- February 1, 12:00 AM MST to February 2, 11:00 AM MST
- Where
- Eastern Chaffee County / Western Mosquito Range Above 9000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
Winter Storm, Saguache County East of Continental Divide Below 10000 Ft
- When
- February 1, 12:00 AM MST to February 2, 4:00 AM MST
- Where
- Saguache County East of Continental Divide Below 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.832, -106.332 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Northwest Fremont County Above 8500 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Northwest Fremont County Above 8500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.897, -105.164 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Between 8500 and 10000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
Winter Storm, La Garita Mountains Above 10000 Ft
- When
- February 1, 12:00 AM MST to February 2, 4:00 AM MST
- Where
- La Garita Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.778, -106.530 (the zone’s center; the record gives no point)
Winter Storm, Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft
- When
- February 1, 12:00 AM MST to February 2, 4:00 AM MST
- Where
- Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
Winter Storm, Eastern San Juan Mountains Above 10000 Ft
- When
- February 1, 12:00 AM MST to February 2, 4:00 AM MST
- Where
- Eastern San Juan Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
Winter Storm, Crowley County
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Crowley County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Above 10000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
Winter Storm, Pikes Peak Above 11000 Ft
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
Winter Storm, Canon City Vicinity / Eastern Fremont County
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Canon City Vicinity / Eastern Fremont County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.488, -105.323 (the zone’s center; the record gives no point)
Winter Storm, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- February 1, 12:00 AM MST to February 2, 11:00 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- February 1, 12:00 AM MST to February 2, 11:00 AM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- February 1, 12:00 AM MST to February 7, 7:00 AM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
Winter Storm, Crowley County
- When
- February 1, 12:00 AM MST to February 2, 7:00 AM MST
- Where
- Crowley County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- February 1, 5:00 AM MST to February 2, 7:00 AM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, February 1, 20162 deaths · 3 injured · $8,000 · 1 event
- Winter Weather in Montana, February 1, 20162 deaths · 1 event
- Winter Storm in Wyoming, February 1 to 2, 201676 events
- Winter Storm and High Wind in Arizona, February 1, 2016$40,000 · 56 kt wind · 7 events
- Blizzard and Winter Storm in Nebraska, February 1 to 3, 201623 events
- Winter Storm and Heavy Snow in Colorado, February 1 to 3, 201620 events
- Heavy Snow and High Wind in New Mexico, February 1, 201662 kt wind · 17 events
- Winter Storm in Colorado, February 1 to 2, 201617 events
- Blizzard and Winter Storm in Nebraska, February 1 to 2, 201617 events
- Winter Storm in Nebraska, February 1 to 2, 201615 events
- Heavy Snow and High Wind in Arizona, February 1 to 2, 201655 kt wind · 13 events
- Drought in California, February 1 to 29, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618972, 618973, 618974, 618975, 618977, 618979, 618980, 618981, 618982, 618983, 618984, 618986, 618987, 618988, 618989, 618991, 618993, 618994, 618995, 618996, 618997, 618998, 618999, 622000, 618990.